Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 11, NWS Pueblo, CO

May 1, 2007Fremont County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 1, 2007, 3:24 PM MDT for Fremont County, Pueblo County, Colorado. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2007, 3:24 PM MDT (21:24 UTC)
Expired
May 1, 2007, 4:30 PM MDT
In force
66 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

Counties Fremont County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 69 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 3:57 PM MDTHAIL 0.751 N Penrose, CO
May 1, 4:10 PM MDTHAIL 0.752 Se Penrose, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 012125
SVRPUB
COC043-101-012230-
/O.NEW.KPUB.SV.W.0011.070501T2124Z-070501T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 430 PM MDT...

* AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 4 MILES NORTHEAST OF
  PENROSE...OR 21 MILES NORTHWEST OF PUEBLO...AND WAS MOVING TOWARD
  THE SOUTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PENROSE.
  CANON CITY.
  ROCKVALE.
  FLORENCE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3849 10481 3854 10506 3837 10535 3825 10483

$$
4 follow-up statements
000 
WWUS55 KPUB 012141
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT TUE MAY 1 2007

COC043-101-012230-
/O.CON.KPUB.SV.W.0011.000000T0000Z-070501T2230Z/
FREMONT CO-PUEBLO CO-
340 PM MDT TUE MAY 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN PUEBLO AND SOUTHEASTERN FREMONT COUNTIES...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR PENROSE...OR 21 MILES NORTHWEST OF PUEBLO...AND WAS
MOVING TOWARD THE SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  PENROSE.
  WILLIAMSBURG.
  FLORENCE.
  ROCKVALE.
  COAL CREEK.

LAT...LON 3849 10481 3854 10506 3837 10535 3825 10483

$$
000 
WWUS55 KPUB 012153
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT TUE MAY 1 2007

COC043-101-012230-
/O.CON.KPUB.SV.W.0011.000000T0000Z-070501T2230Z/
FREMONT CO-PUEBLO CO-
353 PM MDT TUE MAY 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN PUEBLO AND SOUTHEASTERN FREMONT COUNTIES...

AT 354 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS CENTERED NEAR PENROSE...OR 23 MILES WEST OF PUEBLO...
AND WAS MOVING TOWARD THE SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  FLORENCE.
  WILLIAMSBURG.
  ROCKVALE.
  COAL CREEK.

LAT...LON 3849 10481 3854 10506 3837 10535 3825 10483

$$
000 
WWUS55 KPUB 012214
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
412 PM MDT TUE MAY 1 2007

COC043-101-012230-
/O.CON.KPUB.SV.W.0011.000000T0000Z-070501T2230Z/
FREMONT CO-PUEBLO CO-
412 PM MDT TUE MAY 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN PUEBLO AND SOUTHEASTERN FREMONT COUNTIES...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR PENROSE...OR 23 MILES WEST OF PUEBLO...AND WAS MOVING
TOWARD THE SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  WILLIAMSBURG.
  ROCKVALE.
  FLORENCE.
  COAL CREEK.

LAT...LON 3849 10481 3854 10506 3837 10535 3825 10483

$$
000 
WWUS55 KPUB 012237
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT TUE MAY 1 2007

COC043-101-012242-
/O.EXP.KPUB.SV.W.0011.000000T0000Z-070501T2230Z/
FREMONT CO-PUEBLO CO-
432 PM MDT TUE MAY 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PUEBLO AND
SOUTHEASTERN FREMONT COUNTIES EXPIRED AT 430 PM MDT...

THE SEVERE THUNDERSTORM HAS WEAKENED.  WHEN THE STORM WAS STILL
SEVERE...IT PRODUCED 3/4 INCH DIAMETER HAIL 1 MILE NORTH OF PENROSE
AT 357 PM MDT...AND 2 MILES SOUTHEAST OF PENROSE AT 410 PM MDT.

THE STORM IS STILL CAPABLE OF BRIEF HEAVY RAIN...PEA SIZE HAIL...
WIND GUSTS TO 45 MPH...AND DANGEROUS LIGHTNING.  

STAY INDOORS UNTIL THIS STORM CLEARS THE AREA.

LAT...LON 3849 10481 3854 10506 3837 10535 3825 10483

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:42 PM MDT, 42 minutes earlier.

Area forecast discussion, May 1, 2:42 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
242 PM MDT TUE MAY 1 2007

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

...RELATIVELY ACTIVE WEATHER PATTERN OVER THE NEXT 24 HOURS...
...POTENTIAL MODERATE WARM RAINFALL OVER SNOW PACK TONIGHT...

CURRENTLY...WATER VAPOR IMAGERY AND RUC MODEL UPPER AIR ANALYSES
SHOWED DIRTY RIDGE OVER SOUTHERN AND CENTRAL ROCKIES WITH MINOR
SHORTWAVES RIPPLING THROUGH THE WEAK FLOW. OLD CLOSED LOW WAS OVER
THE CENTRAL PLAINS. THE NEXT SYSTEM TO WATCH WAS ABOUT TO ENTIRE THE
DESERT SOUTHWEST. REGIONAL IR SATELLITE AND RADAR IMAGERY HAD
ISOLATED-NUMEROUS SHOWERS AND THUNDERSTORMS POPPING OVER THE
MOUNTAINS AND ADJACENT LOWER ELEVATIONS AROUND 1100 AM...WHICH IS
ON-TIME FOR SUMMERTIME CONVECTIVE PRECIPITATION. CELLS HAVE BEEN
NEARLY STATIONARY GIVEN THE WEAK STEERING FLOW ALOFT. AIR MASS
PRETTY MOIST CONSIDERING IT IS EARLY MAY. REGIONAL 12Z/01 SOUNDING
OBSERVATIONS HAD 150-200 PERCENT ABOVE NORMAL FOR PRECIPITABLE WATER
INDICES. NOW...THAT IS 0.50 TO 0.70 INCHES...BUT IT IS STILL
RELATIVELY MOIST FOR THIS TIME OF THE YEAR. SURFACE DEW POINTS ARE
NOT TOO BAD EITHER...WITH 20S/30S IN THE MOUNTAINS AND 40S/50S
ACROSS SOUTHEAST CO PLAINS.

TONIGHT...BIG CHALLENGE WITH WHAT WILL REALLY HAPPENED. MIDLEVEL
RIDGE IS KNOCKED DOWN OR SHIFTS EASTWARD WITH THE ADVANCING CLOSED
LOW OVER THE DESERT SOUTHWEST. THE LATE AFTERNOON AND EVENING WILL
CONTINUE TO HAVE ISOLATED - NUMEROUS SHOWERS AND THUNDERSTORMS OVER
MUCH OF SOUTH CENTRAL AND SOUTHEAST CO THANKS TO INSTABILITY...
MOISTURE...HEATING...AND WEAK DISTURBANCES. THE MAIN IMPACT WEATHER
WOULD BE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 45
MPH...MODERATE TO HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. AFTER
MIDNIGHT...THE CLOSED LOW MOVES THROUGH CENTRAL/SOUTHERN AZ/NM. MUCH
OF THE BETTER SYNOPTIC SCALE ASCENT WOULD BE FOCUSED FURTHER SOUTH
OF SOUTHERN CO. THERE IS HINTS OF WEAK MIDLEVEL ISENTROPIC ASCENT
AND THIS COMBINED WITH MOISTURE AND INSTABILITY IS PROBABLY SETTING
OFF CONVECTIVE BOMBS IN THE WRF AND GFS DATA. HARD TO SAY EXACTLY
WHERE THE PRECIPITATION SHIELD WILL FORM TONIGHT. MY GUT SAYS THE
SYNOPTIC SCALE ASCENT PRECIPITATION SHIELD...MESOSCALE CONVECTIVE
SYSTEM...WILL BE ACROSS NM AND THE REMNANTS WILL DISSIPATE AS IT
MIGRATES NORTHWARD INTO SOUTHERN CO. ACTUALLY...IT WOULDN/T BE
SURPRISED TO SEE THE RADAR NOT SHOWING MUCH ACTIVITY ACROSS SOUTHERN
CO AFTER MIDNIGHT. HOWEVER...THERE IS STILL THE POTENTIAL FOR STEADY
LIGHT TO MODERATE RAINFALL ACROSS THE MOUNTAINS/HIGH VALLEYS
TONIGHT. THIS BRINGS UP SOME IMPACT WEATHER/HYDRO ISSUES GIVEN
RELATIVELY WARM RAINFALL ON SNOW PACK POTENTIAL. THE BEST I CAN TELL
IS THE SNOW PACK LEVEL STARTS AROUND 8K TO 10K FT MSL. PROJECTED
FREEZING AND WET BULB ZERO HEIGHTS ARE PRETTY HIGHT...11K TO 14K FT
MSL...POSSIBLY LOWERING TO AROUND 10K FT MSL LATER TONIGHT. THUS...
THERE IS A POTENTIAL FOR WARM RAINFALL ON MELTING SNOW PACK DURING
THE NIGHT. DEL NORTE AT RIO GRANDE IS 2.5 FEET AWAY FROM FLOOD
STAGE...HOWEVER...THAT PART OF THE RIVER CAN HANDLE A LOT OF WATER.
WGRFC RAN A QUICK MODEL FOR 0.50 INCH OF WATER IN 12 HOURS WITH SNOW
MELT OVER THE BASIN...AND THE DEL NORTE ONLY INCREASED 1000 CFS...
WHICH FALLS SHORT OF BANKFUL. HOWEVER...1-2 INCH RAINFALL OVER A 12
HOUR PERIOD COULD CAUSE PROBLEMS IN LOCAL AREAS.  WILL HOLD OFF
ISSUING A FLOOD WATCH FOR RAIN ON SNOW PACK MELTING...BUT MENTION
HERE AND HAZARDOUS WEATHER OUTLOOK. MOUNTAIN PEAKS COULD SEE 1 TO 4
INCHES OF SNOWFALL TONIGHT AND THIS IS COVERED WELL IN THE DIGITAL
FORECAST DATABASE.

WEDNESDAY...CLOSED LOW CONTINUES MOVING EASTWARD ACROSS NM AND INTO
THE SOUTHERN PLAINS. RELATIVELY HIGH MOISTURE CONTENT CONTINUES
ACROSS THE CENTRAL ROCKIES WITH THE POTENTIAL FOR MORE SHOWERS AND
THUNDERSTORMS TO DEVELOP. MIDLEVEL FLOW IS RELATIVELY WEAK...SO
SHOWERS AND THUNDERSTORMS WILL BE MOVING SLOWLY. H7-H5 SPECIFIC
HUMIDITY VALUES AROUND 5 G/KG.  THE MAIN THUNDERSTORM IMPACT WEATHER
SHOULD BE MODERATE TO HEAVY RAIN...HAIL UP TO 1/2 INCH...WIND GUSTS
UP TO 45 MPH...AND CLOUD TO GROUND LIGHTNING. CONSIDERING THERE
SHOULD BE MORE CLOUDS AND THIS AFTERNOON/S TEMPERATURES BARELY GOT
INTO THE 70S...I HAVE COOLED OFF MAXIMUM TEMPERATURES FOR
WEDNESDAY. METZE

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

...UNSETTLED WEATHER THROUGH THE EXTENDED PERIOD...

TRICKY FORECAST FOR THE EXTENDED PERIOD AS A LONGWAVE TROUGH MOVES
INTO THE WESTERN HALF OF THE COUNTRY.

WED NIGHT...UPPER DISTURBANCE SLIDES ACROSS THE TX AND OK PANHANDLES
AND WEAKENS...WITH EASTERLY FLOW IN THE EVE STILL PRODUCING
CONVECTION FOR THE E PLAINS. ONGOING GRIDS HAD SCATTERED POPS FOR
THE PLAINS...ISOLATED ELSEWHERE AND SAW NO NEED TO ALTER THIS. MILD
TEMPS EXPECTED DUE TO EXTENSIVE CLOUD COVER FOR MUCH OF THE NIGHT.

THURSDAY AND FRIDAY...DIFFICULT DAYS HERE AS THE UPPER LOW DROPS
INTO THE PAC NW. MODELS INDICATE THAT DRIER AIR WILL GET ENTRAINED
IN THE UPPER FLOW ACROSS THE STATE...WITH MUCH OF THE CWA PERHAPS
STAYING DRY. ALSO...LATEST GUIDANCE POINTS TO THU AND FRI HAVING THE
HIGHEST MAX TEMPS THROUGH THE EXTENDED WHICH SEEMS REASONABLE SINCE
AT FIRST GLANCE MUCH OF THE CWA WILL BE IN A DOWNSLOPE SITUATION.
HOWEVER...LOT OF FACTORS TO JUGGLE. FIRST IS THE DRY LINE ALONG THE
CO/KS BORDER. CURRENTLY IT LOOKS AS IF IT WILL ONCE AGAIN RIDE THE
STATE LINE...BUT SOME WAVERING WEST OR EAST IS ALMOST ASSURED. CAPE
CHARTS INDICATE 1000 TO 1500 J/KG BY THU AFTN...ALONG WITH 40 TO 50
KTS BULK SHEAR. SO IF STORMS CAN GET GOING...SEVERE POTENTIAL IS
HIGH. THEN ON FRI...UPPER JET STARTS DIGGING AND SWINGING AROUND THE
SOUTHERN END OF THE TROUGH...ADDING FRONT LEFT QUAD DYNAMICS TO THE
EQUATION. THEREFORE...ADDED ISOLATED POPS MOST AREAS BOTH DAYS WHERE
IT WAS DRY...BUT DID NOT GO HIGHER JUST YET BECAUSE OF UNCERTAINTY.
NEXT CREW CAN ACT UPON THIS IF THERE IS RUN TO RUN CONTINUITY.

SATURDAY THROUGH TUESDAY...THE UPPER TROUGH SPLITS...WITH THE
SOUTHERNMOST UPPER LOW DROPPING DOWN ACROSS THE GREAT BASIN EARLY
SAT AND THEN STALL OUT OVER UT AND AZ THROUGH MON...THEN EJECT TO
THE N-NE ON TUE. MODELS ARE POINTING TO A GOOD AMOUNT OF PCPN OVER
AN EXTENDED PERIOD. ONGOING FORECAST HAS A DAILY MENTION OF SHOWERS
AND THUNDERSTORMS THROUGH THE END OF THE EXTENDED... AND THIS LOOKS
TO BE THE BEST SOLUTION AT THIS TIME SINCE ACTUAL AMOUNTS WILL BE
DICTATED BY WHERE THE LOW EVENTUALLY SETS UP. MOORE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/27
Hazardous weather outlook, May 1, 11:51 AM MDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1151 AM MDT TUE MAY 1 2007

COZ058>089-093>099-021300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1151 AM MDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP ACROSS
SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY.  THUNDERSTORMS COULD BECOME
STRONG...ESPECIALLY ALONG THE EASTERN SLOPES OF THE SOUTHEAST
MOUNTAINS AND ADJACENT PLAINS AFTER 2 PM...WHERE THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...ALONG WITH WIND
GUSTS UP TO 35 MPH...SMALL HAIL UP TO 1/2 INCH IN DIAMETER...AND
DANGEROUS CLOUD TO GROUND LIGHTNING.  ACROSS THE WESTERN MOUNTAINS
AND HIGH VALLEYS...THE MAIN THREAT FROM THUNDERSTORMS WILL BE WIND
GUSTS UP TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND BRIEF
RAINFALL.

A WEATHER DISTURBANCE WILL MOVE ACROSS COLORADO TONIGHT...CAUSING
SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS THIS EVENING...
WITH WIDESPREAD SHOWERS CONTINUING AFTER MIDNIGHT. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS...ESPECIALLY
ALONG THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS. LOCAL AREAS
COULD EXPERIENCE PROBLEMS WITH INCREASED RUN OFF AND LOCALIZED
FLOODING UNDER THE HEAVIER AND PERSISTENT SHOWERS.

THERE WILL BE THE POTENTIAL FOR STEADY LIGHT TO MODERATE RAINFALL
ACROSS THE EASTERN SAN JUAN...LA GARITA...AND SOUTHERN SANGRE DE
CRISTO MOUNTAINS TONIGHT. SNOW PACK LEVEL IS AROUND 8000 FEET.
THIS COMBINED WITH FREEZING AND SNOWFALL LEVELS AROUND 10000 FEET
WILL SUPPORT RELATIVELY WARM RAINFALL IN MELTING SNOW PACK. IF
THIS OCCURS...IT WILL FILL UP STREAMS AND RIVERS IN THESE LOCATIONS.
THE RIO GRANDE ACROSS THE EASTERN SAN JUAN MOUNTAINS AND SAN LUIS
VALLEY COULD START TO RISE LATER TONIGHT INTO WEDNESDAY.

NUMEROUS RAIN AND SNOW SHOWERS WILL CONTINUE OVERNIGHT ACROSS THE
WESTERN MOUNTAINS.  SNOW LEVELS WILL DROP TO AROUND 10000 FEET AFTER
MIDNIGHT...WITH 2 TO 5 INCHES OF SNOWFALL POSSIBLE ACROSS THE HIGHER
ELEVATIONS BY EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP
WEDNESDAY OVER THE ENTIRE REGION...AND A FEW STORMS MAY PRODUCE
LOCALLY HEAVY RAIN...MAINLY OVER THE INTERSTATE 25 CORRIDOR AND
EASTERN MOUNTAINS.

ON THURSDAY...ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE EASTERN
MOUNTAINS AND PLAINS...AND A FEW STORMS MAY BECOME STRONG DURING
THE AFTERNOON AND EVENING.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FOR FRIDAY
THROUGH MONDAY. A STRONG UPPER LEVEL STORM MAY STALL OVER SOUTHERN
CALIFORNIA DURING THE WEEKEND...WHICH MAY RESULT IN SOME LOCALLY
HEAVY RAIN ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

METZE

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.